Michigan, 2006

Hail in Michigan, April 14, 2006

April 14, 2006 · NWS GRR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
$5,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 13, 9:10 PM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 13, 9:10 PM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT THU APR 13 2006

.UPDATE...
IT SHOULD BE AN INTERESTING NIGHT. REGIONAL RADARS CONTINUE TO SHOW
AN MCS DEVELOPING OVER NORTHWEST ILLINOIS. THIS IS IN AN AREA WITH
STRONG DYNAMICS. PROFILERS AROUND THE UPPER MIDWEST ALREADY SHOW A
35 KT LLJ...PROGD TO GET STRONGER OVERNIGHT AS IT AIMS AT FAR
SOUTHWEST LOWER MICHIGAN. UPPER JET ALSO MAKES AN APPEARANCE
OVERHEAD TOO AND USHERS THROUGH A SHORT WAVE BY 12Z. A WARM FRONT IS
SLOWLY MOVING NORTH ACROSS NORTHERN ILLINOIS AND INDIANA AHEAD OF
THE SFC LOW IN MINNESOTA AND NORTHERN IOWA. THE RESULTING THICKNESS
DIFFLUENCE SUGGESTS THAT THE MCS WILL CLIP THE SOUTHWEST CWA
OVERNIGHT.

DYNAMICS ACTUALLY INCREASE OVERNIGHT WITH 0-6KM SHEAR ABV 65KTS.
THIS SUGGESTS SUPERCELLS ARE POSSIBLE. WE/RE ALREADY SEEING THAT ON
RADAR OVER WISCONSIN AND ILLINOIS. SB CAPE ALSO INCREASES TO NEAR 1K
J/KG BY 12Z TOO AND ELEVATED LI/S FALL TO -5C.

WITH DYNAMICS INCREASING OVERNIGHT WE/RE GOING TO INCREASE THUNDER
CHANCES OVER THE SOUTHWEST CWA...MAINTAING CAT POPS WITH SHOWERS.
THE SEVERE THREAT IS CERTAINLY THERE AND WE/LL KEEP A CLOSE WATCH ON
IT OVERNIGHT.

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

93
Hazardous weather outlook, Apr 13, 5:00 PM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 PM EDT THU APR 13 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141010-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI-
PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI-
ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI-
600 PM EDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE PRIMARY THREAT
BEING HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE
STORMS ARE EXPECTED TO BEGIN AFTER 11 PM. STORM MOVEMENT WILL BE
FROM WEST TO EAST AT ABOUT 40 MPH. IN ADDITION...SOME HEAVY
DOWNPOURS COULD CAUSE URBAN AND SMALL STREAM FLOODING. THE STORMS
SHOULD BE ENDING BY 6 AM ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY NIGHT INTO SUNDAY AS LOW
PRESSURE MOVES THROUGH. THERE IS A SLIGHT RISK THAT A FEW OF THESE
THUNDERSTORMS COULD BE SEVERE LATE SATURDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND POSSIBLY LATE SATURDAY
NIGHT AND SUNDAY.

LAURENS

The radar

The Grand Rapids radar (KGRR), 86 km away, was scanning. The volume nearest the first event began at 06:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Muskegon

When
April 14, 2:00 AM EST
Where
Muskegon County, Whitehall
Measured
0.75 in hail
Property damage
$5,000
Crop damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
43.400, -86.350

Broadcast media reported three quarters inch diameter hail in Whitehall.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494934.